Alert archive / Nevada / Red Flag Warnings in 2006
Red Flag Warning 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at May 26, 2006, 3:47 AM MST for Mohave County, Arizona; Inyo County, San Bernardino County, California; Clark County, Lincoln County, Nye County, Nevada. It took effect at May 26, 2006, 12:00 PM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2006, 3:47 AM MST (10:47 UTC)
- In effect from
- May 26, 2006, 12:00 PM MST
- Expired
- May 26, 2006, 11:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 110 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 10.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4822 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 261047 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 347 AM PDT FRI MAY 26 2006 ...RED FLAG WARNING FOR PORTIONS OF SOUTHEAST NEVADA...NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA FROM NOON UNTIL 11 PM THIS EVENING DUE TO INCREASING SOUTHWEST WINDS AND CONTINUED WARM WEATHER AND DRY CONDITIONS... ...FIRE WEATHER WATCH FOR ALL OF SOUTHEAST NEVADA...NORTHWEST ARIZONA...AND PORTIONS OF SOUTHEAST CALIFORNIA FROM 11 AM UNTIL 8 PM SATURDAY DUE TO STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... AZZ102-NVZ461>465-262330- /O.UPG.KVEF.FW.A.0003.060526T1900Z-060527T0300Z/ /O.NEW.KVEF.FW.W.0005.060526T1900Z-060527T0600Z/ /O.CON.KVEF.FW.A.0004.060527T1800Z-060528T0300Z/ NORTHWEST DESERTS-NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE- SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 347 AM PDT FRI MAY 26 2006 /347 AM MST FRI MAY 26 2006/ ...RED FLAG WARNING IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 11 PM PDT /11 PM MST/ THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 11 PM PDT /11 PM MST/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR TODAY. A FIRE WEATHER WATCH STILL REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. ARIZONA ZONE 102 NEVADA ZONES 461-465 .DISCUSSION...A STRONG AREA OF LOW PRESSURE WILL MOVE ONTO THE NORTHERN CALIFORNIA COAST TODAY AND THEN ACROSS NORTHERN NEVADA ON SATURDAY. SOUTHWEST WINDS WILL INCREASE BETWEEN 15 AND 25 MPH THIS AFTERNOON WITH OCCASIONAL HIGHER GUSTS TO NEAR 35 MPH... WHILE SOUTHWEST WINDS 20 AND 30 MPH WITH HIGHER GUSTS MAY BE SEEN ON SATURDAY. RELATIVE HUMIDITY VALUES ARE NOT EXPECTED TO RECOVER MUCH AND SHOULD FALL BELOW 15 PERCENT BY MID MORNING BOTH TODAY AND SATURDAY...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ CAZ228-262330- /O.NEW.KVEF.FW.W.0005.060526T1900Z-060527T0600Z/ /O.EXA.KVEF.FW.A.0004.060527T1800Z-060528T0300Z/ MOJAVE DESERT (INCLUDING MOJAVE NATIONAL PRESERVE)- 347 AM PDT FRI MAY 26 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITES... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. CALIFORNIA ZONE 228 .DISCUSSION...A STRONG AREA OF LOW PRESSURE WILL MOVE ONTO THE NORTHERN CALIFORNIA COAST TODAY AND THEN ACROSS NORTHERN NEVADA ON SATURDAY. SOUTHWEST WINDS WILL INCREASE BETWEEN 15 AND 25 MPH THIS AFTERNOON WITH OCCASIONAL HIGHER GUSTS TO NEAR 35 MPH... WHILE SOUTHWEST WINDS 20 AND 30 MPH WITH HIGHER GUSTS MAY BE SEEN ON SATURDAY. RELATIVE HUMIDITY VALUES ARE NOT EXPECTED TO RECOVER MUCH AND SHOULD FALL BELOW 15 PERCENT BY MID MORNING BOTH TODAY AND SATURDAY...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ AZZ101-NVZ466-262330- /O.NEW.KVEF.FW.W.0005.060526T1900Z-060527T0600Z/ /O.CON.KVEF.FW.A.0004.060527T1800Z-060528T0300Z/ LAKE MEAD NRA/COLORADO RIVER AZ SIDE- LAKE MEAD NRA/COLORADO RIVER NV SIDE- 347 AM PDT FRI MAY 26 2006 /347 AM MST FRI MAY 26 2006/ ...RED FLAG WARNING IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 11 PM PDT /11 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 11 PM PDT /11 PM MST/ THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. ARIZONA ZONE 101 NEVADA ZONE 466 DISCUSSION...A STRONG AREA OF LOW PRESSURE WILL MOVE ONTO THE NORTHERN CALIFORNIA COAST TODAY AND THEN ACROSS NORTHERN NEVADA ON SATURDAY. SOUTHWEST WINDS WILL INCREASE BETWEEN 15 AND 25 MPH THIS AFTERNOON WITH OCCASIONAL HIGHER GUSTS TO NEAR 35 MPH... WHILE SOUTHWEST WINDS 20 AND 30 MPH WITH HIGHER GUSTS MAY BE SEEN ON SATURDAY. RELATIVE HUMIDITY VALUES ARE NOT EXPECTED TO RECOVER MUCH AND SHOULD FALL BELOW 15 PERCENT BY MID MORNING BOTH TODAY AND SATURDAY...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ CAZ227-262330- /O.NEW.KVEF.FW.W.0005.060526T1900Z-060527T0600Z/ DEATH VALLEY NATIONAL PARK- 347 AM PDT FRI MAY 26 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING. A STRONG AREA OF LOW PRESSURE WILL MOVE ONTO THE NORTHERN CALIFORNIA COAST TODAY AND THEN ACROSS NORTHERN NEVADA ON SATURDAY. SOUTHWEST WINDS WILL INCREASE BETWEEN 15 AND 25 MPH THIS AFTERNOON WITH OCCASIONAL HIGHER GUSTS TO NEAR 35 MPH. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 15 PERCENT BY MID MORNING AND NOT RECOVER ABOVE 15 PERCENT UNTIL LATE THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CAZ229-262330- /O.CON.KVEF.FW.A.0004.060527T1800Z-060528T0300Z/ LOWER COLORADO RIVER VALLEY- 347 AM PDT FRI MAY 26 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. ARIZONA ZONE 101 NEVADA ZONE 466 CALIFORNIA ZONE 229 DISCUSSION...A STRONG AREA OF LOW PRESSURE WILL APPROACH THE NORTHERN CALIFORNIA COAST FRIDAY AND MOVE ACROSS THE GREAT BASIN SATURDAY. SOUTHWEST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH SATURDAY. RELATIVE HUMIDITY VALUES WILL FALL BELOW 15 PERCENT TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
2 follow-up statements
000 WWUS85 KVEF 262204 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 304 PM PDT FRI MAY 26 2006 ...RED FLAG WARNING FOR PORTIONS OF SOUTHEAST NEVADA...NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA UNTIL 11 PM THIS EVENING DUE TO STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING FOR ALL OF SOUTHEAST NEVADA AND NORTHWEST ARIZONA FROM 9 AM SATURDAY THROUGH 9 PM SATURDAY DUE TO STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... AZZ101-102-CAZ228-NVZ461>466-270600- /O.UPG.KVEF.FW.A.0004.060527T1800Z-060528T0300Z/ /O.NEW.KVEF.FW.W.0006.060527T1600Z-060528T0400Z/ /O.CON.KVEF.FW.W.0005.000000T0000Z-060527T0600Z/ LAKE MEAD NRA/COLORADO RIVER AZ SIDE-NORTHWEST DESERTS- NORTHWEST PLATEAU- MOJAVE DESERT (INCLUDING MOJAVE NATIONAL PRESERVE)- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER NV SIDE- 304 PM PDT FRI MAY 26 2006 /304 PM MST FRI MAY 26 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/ THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 9 PM PDT /9 PM MST/ SATURDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 9 PM PDT /9 PM MST/ SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/ THIS EVENING. ARIZONA ZONE 102 NEVADA ZONES 461-465 .DISCUSSION...A STRONG AREA OF LOW PRESSURE WILL PUSH INLAND ACROSS NORTHERN CALIFORNIA THIS EVENING AND CONTINUE ACROSS NORTHERN NEVADA DURING THE DAY ON SATURDAY. BREEZY TO LOCALLY WINDY CONDITIONS CAN BE EXPECTED WITH SOUTH TO SOUTHWEST WINDS BETWEEN 15 AND 25 MPH AND GUSTS TO 40 MPH THROUGHOUT THIS EVENING. STRONG SOUTH TO SOUTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS 50 MPH CAN BE EXPECTED ON SATURDAY. RELATIVE HUMIDITY VALUES ARE NOT EXPECTED TO RECOVER MUCH OVERNIGHT AND SHOULD FALL BELOW 15 PERCENT BY MID MORNING ON SATURDAY...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CAZ229-270600- /O.UPG.KVEF.FW.A.0004.060527T1800Z-060528T0300Z/ /O.NEW.KVEF.FW.W.0006.060527T1600Z-060528T0400Z/ /O.EXA.KVEF.FW.W.0005.000000T0000Z-060527T0600Z/ LOWER COLORADO RIVER VALLEY- 304 PM PDT FRI MAY 26 2006 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM PDT SATURDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED. THIS RED FLAG WARNING IS IN EFFECT FROM 9 AM TO 9 PM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. ARIZONA ZONE 101 NEVADA ZONE 466 CALIFORNIA ZONE 229 DISCUSSION...A STRONG AREA OF LOW PRESSURE WILL PUSH INLAND ACROSS NORTHERN CALIFORNIA THIS EVENING AND MOVE THROUGH THE GREAT BASIN ON SATURDAY. BREEZY TO LOCALLY WINDY CONDITIONS CAN BE EXPECTED THIS EVENING WITH SOUTH TO SOUTHWEST WINDS BETWEEN 15 AND 25 MPH AND GUSTS TO 40 MPH. WINDS WILL REMAIN OUT OF THE SOUTH TO SOUTHWEST ON SATURDAY...BUT INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGHOUT THE DAY. RELATIVE HUMIDITY VALUES ARE NOT EXPECTED TO RECOVER MUCH OVERNIGHT AND WILL FALL BELOW 15 PERCENT TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN BY MID MORNING ON SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CAZ227-270600- /O.CON.KVEF.FW.W.0005.000000T0000Z-060527T0600Z/ DEATH VALLEY NATIONAL PARK- 304 PM PDT FRI MAY 26 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. CALIFORNIA ZONE 227 DISCUSSION...A STRONG AREA OF LOW PRESSURE WILL PUSH ACROSS NORTHERN CALIFORNIA THIS EVENING AND THEN ACROSS NORTHERN NEVADA ON SATURDAY. SOUTHWEST WINDS WILL CONTINUE BETWEEN 15 AND 25 MPH THIS EVENING WITH OCCASIONAL HIGHER GUSTS TO NEAR 35 MPH. RELATIVE HUMIDITY VALUES ARE NOT EXPECTED TO RECOVER TO ABOVE 15 PERCENT UNTIL LATE THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 270600 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1100 PM PDT FRI MAY 26 2006 ...RED FLAG WARNING FOR PORTIONS OF SOUTHEAST NEVADA...NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA EXPIRES AT 11 PM... ...RED FLAG WARNING REMAINS IN EFFECT FOR ALL OF SOUTHEAST NEVADA AND NORTHWEST ARIZONA FROM 9 AM SATURDAY THROUGH 9 PM SATURDAY DUE TO STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... AZZ101-102-CAZ228-229-NVZ461>466-271400- /O.EXP.KVEF.FW.W.0005.000000T0000Z-060527T0600Z/ /O.CON.KVEF.FW.W.0006.060527T1600Z-060528T0400Z/ LAKE MEAD NRA/COLORADO RIVER AZ SIDE-NORTHWEST DESERTS- NORTHWEST PLATEAU- MOJAVE DESERT (INCLUDING MOJAVE NATIONAL PRESERVE)- LOWER COLORADO RIVER VALLEY-LINCOLN COUNTY/ELY DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE- SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER NV SIDE- 1100 PM PDT FRI MAY 26 2006 /1100 PM MST FRI MAY 26 2006/ ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT /11 PM MST/ THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 9 PM PDT /9 PM MST/ SATURDAY... THE RED FLAG WARNING WILL EXPIRE AT 11 PM PDT /11 PM MST/ THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 9 PM PDT /9 PM MST/ SATURDAY FOR THE FOLLOWING FIRE WEATHER ZONES... ARIZONA ZONE 102 NEVADA ZONES 461-465 .DISCUSSION...A STRONG AREA OF LOW PRESSURE WILL PUSH INLAND ACROSS NORTHERN CALIFORNIA THIS EVENING AND CONTINUE ACROSS NORTHERN NEVADA DURING THE DAY ON SATURDAY. BREEZY TO LOCALLY WINDY CONDITIONS CAN BE EXPECTED WITH SOUTH TO SOUTHWEST WINDS BETWEEN 15 AND 25 MPH AND GUSTS TO 40 MPH THROUGHOUT THIS EVENING. STRONG SOUTH TO SOUTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS 50 MPH CAN BE EXPECTED ON SATURDAY. RELATIVE HUMIDITY VALUES ARE NOT EXPECTED TO RECOVER MUCH OVERNIGHT AND SHOULD FALL BELOW 15 PERCENT BY MID MORNING ON SATURDAY...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CAZ227-270700- /O.EXP.KVEF.FW.W.0005.000000T0000Z-060527T0600Z/ DEATH VALLEY NATIONAL PARK- 1100 PM PDT FRI MAY 26 2006 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR THE FOLLOWING ZONE... CALIFORNIA ZONE 227 $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 26, 2:50 AM MST, 57 minutes earlier.
Area forecast discussion, May 26, 2:50 AM MST, 57 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE LAS VEGAS NV
250 AM PDT FRI MAY 26 2006
CORRECTION TO WATCH/WARNING SEGMENT FOR NEVADA
.SYNOPSIS...AN AREA OF LOW PRESSURE WILL APPROACH THE NORTHERN
CALIFORNIA COAST TODAY AND MOVE ACROSS THE GREAT BASIN SATURDAY.
THIS WILL RESULT IN BREEZY TO WINDY CONDITIONS TODAY AND SATURDAY
ACROSS MUCH OF THE AREA WITH COOLER TEMPERATURES LOOKED FOR SATURDAY
AND SUNDAY.
&&
.SHORT TERM...UPPER TROUGH TO PUSH ONTO THE NORTHERN CALIFORNIA
COAST TODAY AND THEN EAST ACROSS NORTHERN NEVADA ON SATURDAY.
NAM/GFS IN GOOD AGREEMENT WITH SYSTEM DURING THE SHORT TERM.
ALTHOUGH MAIN DYNAMICS REMAIN TO THE NORTH OF THE CWA...WEAK
INSTABILITY/MOISTURE TO CROSS OVER THE EXTREME NORTHERN PORTION INTO
SATURDAY AND WILL CONTINUE ISOLATED SHOWERS FOR MAINLY NORTHERN
LINCOLN COUNTY AS SYSTEM SHIFTS EAST. MAIN CONCERN WILL CONTINUE TO
BE WINDS TODAY AND SATURDAY. AS TROUGH SHIFTS INTO NORTHERN
CALIFORNIA TODAY...INCREASE SOUTHWEST FLOW ALOFT/SURFACE GRADIENTS
BY THIS AFTERNOON ACROSS MUCH OF THE CWA HAS PROMPTED A RED FLAG
WARNING/LAKE WIND ADVISORY FOR THIS AFTERNOON INTO THE EVENING
HOURS. AS TROUGH SHIFTS EAST AND DROPS FURTHER SOUTH ACROSS
NEVADA...WILL RESULT IN WINDS CONTINUING THROUGH MUCH OF THE NIGHT
AND THEN INCREASE INTO SATURDAY. WILL CONTINUE WITH FIRE WEATHER
WATCH FOR SATURDAY...WHILE LAKE WIND ADVISORY WILL LIKELY BE NEEDED.
APPEARS THAT OVERALL THRESHOLD FOR WIDESPREAD WIND ADVISORY ON
SATURDAY WILL STAY BELOW CRITERIA...BUT WILL NEED TO BE MONITORED.
BY SUNDAY SYSTEM SHIFTS INTO UTAH WITH GRADIENTS/FLOW ALOFT SHIFTING
TO WEST/NORTHWEST RESULTING IN LESS WIND. AHEAD OF THE TROUGH AND
WITH GOOD MIXING/SOUTHWEST FLOW TODAY...TEMPS TO ONLY SEE A FEW
DEGREES OF COOLING IF ANY AT ALL. COOLING TO THEN TAKE PLACE
SATURDAY AND SUNDAY WITH MOST AFTERNOON READINGS DROPPING 10-15
DEGREES BY SUNDAY FROM TODAYS FORECAST HIGHS.
.LONG TERM...LONG TERM LOOKS TO BE RATHER UNEVENTFUL. MONDAY WILL
SEE THE REGION STILL UNDER SHALLOW TROUGHING THAT RAPIDLY EVOLVES
INTO ZONAL THEN SOUTHWEST FLOW BY THURSDAY. TEMPERATURES GUIDANCE
WAS A BIT TOO COOL BUT DID ADJUST TEMPERATURES DOWN A TAD. BY
THURSDAY AREA WILL BE ABOVE NORMAL. ONLY TIME OF NOTE IS JUST BEYOND
THE EXTENDED IS THE GFS AND ECMWF BOTH DEPICT A CLOSED HIGH OVER NEW
MEXICO. GFS ALSO PLACES SOME HIGH MID LEVEL RH OVER WESTERN MEXICO
AND GULF OF CALIFORNIA...BEARS WATCHING BY THE NEXT LONG TERM
FORECASTER FOR A POSSIBLE MOISTURE INCREASE AND CONVECTION FRIDAY
ONWARDS.
&&
.FIRE WEATHER...ABOVE NORMAL TEMPERATURES...VERY DRY CONDITIONS AND
AN INCREASING SOUTHWEST WIND WILL LEAD TO CRITICAL FIRE WEATHER
CONDITIONS THIS AFTERNOON AND EVENING. ALTHOUGH TEMPERATURES
WILL COOL ON SATURDAY...WINDS WILL BE STRONGER AND RELATIVE HUMIDITY
VALUES WILL ONCE AGAIN FALL BELOW 15 PERCENT.
&&
.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA...
KBIH... KDAG... KEED.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...RED FLAG WARNING FROM NOON UNTIL 11 PM THIS EVENING FOR
ZONES 461-466
FIRE WEATHER WATCH 11 AM UNTIL 8 PM SATURDAY ZONE 461-466.
LAKE WIND ADVISORY FROM NOON UNTIL 11 PM THIS EVENING FOR
ZONE 21.
.AZ...RED FLAG WARNING FROM NOON UNTIL 11 PM THIS EVENING FOR
ZONES 101 AND 102.
FIRE WEATHER WATCH 11 AM UNTIL 8 PM SATURDAY ZONE 101 AND 102.
LAKE WIND ADVISORY FROM NOON UNTIL 11 PM THIS EVENING FOR
ZONE 36.
.CA...RED FLAG WARNING FROM NOON UNTIL 11 PM THIS EVENING FOR
ZONES 227 AND 228.
FIRE WEATHER WATCH 11 AM UNTIL 8 PM SATURDAY ZONE 229.
&&
JENSEN/JACQUES
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, May 25, 6:28 AM MST, 21 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 628 AM PDT THU MAY 25 2006 AZZ001>003-036-CAZ026>029-NVZ014>022-261330- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY DESERTS- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 628 AM PDT THU MAY 25 2006 /628 AM MST THU MAY 25 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A LOW PRESSURE SYSTEM CURRENTLY OFF THE PACIFIC NORTHWEST COAST WILL CROSS OVER THE SOUTHERN GREAT BASIN AND MOHAVE DESERT ON SATURDAY. THIS SYSTEM WILL ALLOW FOR INCREASE WINDS ON FRIDAY AND ESPECIALLY ON SATURDAY. THE MAIN IMPACT OF THESE WINDS WILL LIKELY BE SEEN ON THE COLORADO RIVER VALLEY AND THE LAKE MEAD AREA AS CHOPPY AND POTENTIALLY HAZARDOUS BOATING CONDITIONS MAY DEVELOP. ANYONE PLANNING TO GO BOATING OR SWIMMING THIS WEEKEND ANYWHERE ON LAKE MEAD...LAKE MOHAVE...OR THE COLORADO RIVER SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND REMAIN AWARE THAT STRONG WINDS MAY DEVELOP THIS MEMORIAL DAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:07 AM MST | Lake Wind Advisory | VEF | 20 hr | |
| May 26, 10:44 AM MST | Wind Advisory | VEF | Mohave | 37 hr |
| May 26, 3:04 PM MST | Red Flag Warning | VEF | Mohave | 28 hr |
Nearby
Red Flag Warnings in Nevada, 2006Red Flag Warnings in California, 2006Red Flag Warnings in Arizona, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.